Hail, Blaine
- When
- May 31, 3:59 PM CST
- Where
- Blaine County, 2.18 mi NE of Greenfield
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 35.750, -98.350
Hail ranged in size from quarter to half dollar size. No damage was reported.
A tornado outbreak occurred during the late afternoon and early evening hours of the 31st. A stalled front and deeply mixed dryline served as a focus for thunderstorm development.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A tornado outbreak occurred during the late afternoon and early evening hours of the 31st. A stalled front and deeply mixed dryline served as a focus for thunderstorm development. The front/dryline triple point was where the most intense supercells initiated. These storms traveled eastward, eventually impacting the Oklahoma City metropolitan area. Several tornadoes occurred, including the El Reno tornado, which unfortunately claimed several lives. In addition to the tornado, very large hail and heavy rains led to flash flooding in Oklahoma City. This flash flood event ranked as one of the worst in Oklahoma City history in terms of fatalities and damages to property. The event lasted well into the overnight hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 31, 1:56 PM CST, 2 hours 3 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT FRI MAY 31 2013
.DISCUSSION...
MAIN ATTENTION THIS AFTERNOON IS ON THE IMMINENT SEVERE WEATHER
EVENT. FOR THE GENERAL FORECAST...ONLY A FEW CHANGES WERE MADE AS
COMPARED WITH THE FORECAST ISSUED THIS MORNING. RAIN CHANCES AND
RAINFALL AMOUNTS FOR TONIGHT AND TOMORROW WERE REFINED
SLIGHTLY...BASED ON THE LATEST EXPECTATIONS.
THE GENERAL SITUATION BEGINS WITH A HIGHLY VOLATILE ATMOSPHERE
THIS EVENING. WE EXPECT SEVERE STORMS TO DEVELOP LATE THIS
AFTERNOON...THEN CONVERT INTO A HEAVY RAIN EVENT
TONIGHT...GENERALLY AFFECTING AREAS THAT HAVE ALREADY EXPERIENCED
A RATHER LARGE AMOUNT OF RAIN IN THE PAST WEEK OR TWO. A FLASH
FLOOD WATCH IS ALREADY IN EFFECT...AND NO CHANGES APPEAR TO BE
PRUDENT AT THIS TIME.
AS THE STORM SYSTEM SHIFTS EAST AND SOUTHEAST DURING THE DAY
TOMORROW...THE RAIN WILL LIKEWISE SHIFT IN POSITION. WE EXPECT THE
RAIN TO BE MAINLY OVER SOUTHEAST AND SOUTH-CENTRAL OKLAHOMA BY
TOMORROW AFTERNOON. THE RAIN SHOULD END ENTIRELY BY SUNDAY
MORNING. AFTER A RAIN-FREE AND UNSEASONABLY MILD DAY ON
SUNDAY...RAIN RETURNS TO THE FORECAST ON MONDAY. THERE WILL BE AT
LEAST A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY NEXT
WEEK. SEVERE WEATHER NEXT WEEK SHOULD BE RELATIVELY UNCOMMON.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 68 81 57 78 / 70 20 10 0
HOBART OK 65 85 55 83 / 30 10 10 10
WICHITA FALLS TX 73 88 59 85 / 20 20 10 10
GAGE OK 57 81 50 81 / 30 0 0 10
PONCA CITY OK 63 79 53 77 / 70 10 0 0
DURANT OK 73 84 61 81 / 30 50 30 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR OKZ007-008-012-
013-018>020-024>026-028>032.
TX...NONE.
&&
04/23HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1249 PM CDT FRI MAY 31 2013
OKZ004>048-050>052-TXZ083>090-011000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1249 PM CDT FRI MAY 31 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF OKLAHOMA AND
WESTERN NORTH TEXAS AFTER 3 PM THIS AFTERNOON.
LOCATION...
THE MODERATE RISK IS ACROSS MAINLY CENTRAL OKLAHOMA...SOUTHEAST
OF A LINE FROM PONCA CITY TO KINGFISHER...EAST OF A LINE FROM
KINGFISHER TO LAWTON...NORTH OF A LINE FROM LAWTON TO ARDMORE...
TO ADA TO HOLDENVILLE. THE OKLAHOMA CITY METRO AREA IS IN THE
MODERATE RISK AREA.
THE SLIGHT RISK IS OUTSIDE THE MODERATE RISK...EAST OF A
MEDFORD TO CLINTON TO ALTUS TO KNOX CITY LINE.
LOCATIONS WEST OF A MEDFORD TO CLINTON TO ALTUS TO KNOX CITY
LINE ARE NOT EXPECTED TO HAVE SEVERE STORMS THROUGH TONIGHT.
IMPACTS...
THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING...
HAIL UP TO THE SIZE OF SOFTBALLS...
TORNADOES...
DAMAGING WIND GUSTS OF 75 MPH...
HEAVY RAINFALL LEADING TO FLOODING...
TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE BETWEEN 3 PM THIS
AFTERNOON AND MIDNIGHT TONIGHT. A FEW SEVERE STORMS MAY CONTINUE
AFTER MIDNIGHT TONIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
LATE THIS AFTERNOON INTO TONIGHT.
DISCUSSION...
FIRST STORM DEVELOPMENT WILL BE NEAR OR JUST EAST OF A DRYLINE
AND STATIONARY FRONT COMBINATION...BETWEEN 3 AND 6 PM TODAY...
SOMEWHERE NEAR A PONCA CITY TO HOBART TO VERNON TEXAS LINE. THESE
STORMS WILL INTENSIFY RAPIDLY AND MOST LIKELY BE DISCRETE SUPERCELLS
AS THEY MOVE INTO CENTRAL OKLAHOMA.
THE POTENTIAL FOR TORNADOES AND VERY LARGE HAIL WILL BE GREATEST IN
THE MODERATE RISK AREA FROM 4 PM TO 10 PM FROM DISCRETE SUPERCELLS
AS THE WIND SHEAR INCREASES ACROSS THE AREA.
STORMS THIS EVENING WILL LIKELY CONSOLIDATE INTO CLUSTERS AND LINES ALONG
OR AHEAD OF A COLD FRONT...THEN MOVE SOUTHEAST THROUGHOUT THE NIGHT...
WITH AN INCREASING DAMAGING WIND...HEAVY RAINFALL AND FLOODING THREAT...
AND DECREASING LARGE HAIL AND TORNADO THREAT. THUNDERSTORMS WILL CONTINUE
AFTER MIDNIGHT TONIGHT...MAINLY ACROSS THE CENTRAL AND EASTERN PART OF
OKLAHOMA...THOUGH THE SEVERE POTENTIAL WILL SLOWLY DIMINISH THROUGHOUT
THE NIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY JUN 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL COULD LEAD TO FLASH FLOODING LATE THIS AFTERNOON INTO
SATURDAY AS THE FRONT SLOWLY MOVES SOUTH INTO THE VERY MOIST AIRMASS.
RAINFALL AMOUNTS OF 2 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE
POSSIBLE IN SOME LOCATIONS. WITH ALREADY SATURATED GROUND IN SOME
AREAS...THIS HEAVY RAIN COULD LEAD TO FLASH FLOODING. A FLASH FLOOD
WATCH IS IN EFFECT FOR PARTS OF NORTHERN AND CENTRAL OKLAHOMA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE ACROSS MAINLY SOUTHERN OKLAHOMA AND WESTERN
NORTH TEXAS SATURDAY. THE RISK OF SEVERE STORMS WILL DIMINISH SATURDAY...
BUT THE POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE.
A BRIEF DRY PERIOD WILL OCCUR SUNDAY BEFORE STORM CHANCES RETURN MONDAY
AND CONTINUE THROUGH NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.
MAXWELL/MBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1122 AM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM TSTM WND GST 8 S STERLING 34.63N 98.17W
05/29/2013 U0 MPH COMANCHE OK AMATEUR RADIO
BRIEF GUSTNADO TRAVELED EAST FOR 1280 FEET. MAXIMUM WIDTH
300 FEET. SNAPPED OFF 15 INCH DIAMETER TREE LIMBS, BLEW
TWO LEMANS TANDEM AXLE CATTLE FEEDERS ACROSS A WHEAT
FIELD AND WERE EVENTUALLY FLIPPED OVER. ROLLED SEVERAL
1100 POUND ROUND ALFALFA BAILS MEASURING 5 FEET WIDE AND
6 FEET IN DIAMETER UP A WATER DIVERSION DIKE.
&&
CK/FMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
402 PM CDT FRI MAY 31 2013
OKZ008-312130-
KAY OK-
402 PM CDT FRI MAY 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KAY COUNTY UNTIL 430 PM
CDT...
AT 359 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF KILDARE...MOVING NORTHEAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
PONCA CITY...TONKAWA...KAW CITY...KILDARE...KAW LAKE AND HARDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3699 9676 3679 9676 3677 9681 3675 9683
3675 9689 3668 9693 3670 9704 3668 9707
3662 9705 3661 9706 3660 9728 3671 9735
TIME...MOT...LOC 2059Z 240DEG 49KT 3676 9698
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
432 PM CDT FRI MAY 31 2013
OKZ008-312200-
KAY OK-
432 PM CDT FRI MAY 31 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KAY COUNTY UNTIL 500 PM
CDT...
AT 431 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF KAW
LAKE...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
PONCA CITY...TONKAWA...NEWKIRK...KAW CITY...KILDARE...KAW LAKE AND
HARDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3700 9676 3679 9676 3677 9680 3677 9681
3675 9683 3675 9689 3668 9693 3670 9704
3668 9707 3660 9705 3662 9745 3699 9698
TIME...MOT...LOC 2131Z 238DEG 34KT 3681 9695
WRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 435 PM CDT FRI MAY 31 2013 OKZ019-025-026-029-030-312215- LOGAN OK-OKLAHOMA OK-LINCOLN OK-CLEVELAND OK-POTTAWATOMIE OK- 435 PM CDT FRI MAY 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOGAN...OKLAHOMA... LINCOLN...CLEVELAND AND NORTHERN POTTAWATOMIE COUNTIES UNTIL 515 PM... ...THIS IS A SPECIAL FORECAST FOR THE TORNADO RECOVERY AREAS... AT 430 PM...THUNDERSTORM INITIATION WAS TRYING TO OCCUR JUST EAST OF WEATHERFORD AND NORTHWEST OF LAWTON. WITH AN EXTREMELY UNSTABLE ENVIRONMENT...STORMS ARE EXPECTED TO DEVELOP EXPLOSIVELY BETWEEN 430 PM AND 5 PM. MOVEMENT WILL INITIALLY BE TO THE NORTHEAST BUT WILL BE MORE DUE EAST AS STORMS MATURE. MONITOR WEATHER CONDITIONS CLOSELY. STORMS THAT FORM WEST AND SOUTHWEST OF THE RECOVERY AREAS LATE THIS AFTERNOON AND EARLY THIS EVENING WILL NEED TO BE WATCHED CLOSELY. GIANT HAIL AND TORNADOES WILL BE POSSIBLE WITH THE STRONGEST STORMS. ADDITIONAL FORECASTS WILL BE SENT AS THE WEATHER SITUATION EVOLVES THROUGH THE EVENING. 11
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 436 PM CDT FRI MAY 31 2013 OKZ016>018-022>024-312200- CUSTER OK-KINGFISHER OK-BLAINE OK-WASHITA OK-CADDO OK-CANADIAN OK- 436 PM CDT FRI MAY 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER... SOUTHWESTERN KINGFISHER...CENTRAL BLAINE...NORTHEASTERN WASHITA... NORTHERN CADDO AND NORTHWESTERN CANADIAN COUNTIES UNTIL 500 PM CDT... AT 431 PM CDT...SEVERAL DEVELOPING THUNDERSTORMS EXTENDED FROM 6 MILES SOUTHWEST OF GREENFIELD... TO NEAR CORN. THESE STORMS MOVING NORTHEAST AT 30 MPH AND WILL LIKELY BECOME SEVERE IN THE NEXT HALF HOUR. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... WEATHERFORD...WATONGA...HINTON...GEARY...HYDRO...CORN...EAKLY... COLONY...HITCHCOCK...GREENFIELD...BRIDGEPORT AND OMEGA. PRECAUTIONARY/PREPAREDNESS ACTIONS... STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. STAY ALERT AND LISTEN FOR WARNINGS. && LAT...LON 3606 9832 3581 9791 3522 9851 3541 9893 TIME...MOT...LOC 2131Z 224DEG 27KT 3568 9848 AUSTIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 458 PM CDT FRI MAY 31 2013 OKZ012-312230- GARFIELD OK- 458 PM CDT FRI MAY 31 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARFIELD COUNTY UNTIL 530 PM CDT... AT 452 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HENNESSEY... MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... ENID...WAUKOMIS...GARBER...COVINGTON...DRUMMOND...BRECKENRIDGE... FAIRMONT...DOUGLAS...VANCE AIR FORCE BASE...BISON AND NORTH ENID. PRECAUTIONARY/PREPAREDNESS ACTIONS... STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. STAY ALERT AND LISTEN FOR WARNINGS. && LAT...LON 3658 9758 3617 9756 3618 9809 3635 9810 TIME...MOT...LOC 2152Z 230DEG 26KT 3615 9793 WR
The Norman radar (KTLX), 108 km away, was scanning. The volume nearest the first event began at 21:57 UTC.
34 hail, 20 thunderstorm wind, 13 tornado, 9 flash flood. Local standard time, as filed.
Hail ranged in size from quarter to half dollar size. No damage was reported.
No damage was reported.
Hail reported from NSSL SHAVE project. No damages reported.
Hail was reported via NSSL SHAVE project. No damage was reported.
Broadcast media and Spotter Network reports of brief tornado northeast of Omega. No damage was reported.
No damage was reported.
The hail was reported via the SHAVE project.
Storm damage survey and Spotter Network reports confirmed a brief tornado in rural areas south of Calumet. Convergent wheat pattern and minor tree damage were noted.
The hail was reported via the NSSL shave project.
On 31 May, an intense, long-track tornado formed southwest of El Reno. This exceptionally wide tornado took a complex path, rapidly changing in both speed and direction. The tornado spared El Reno and its airport from a direct hit, tracking just south of those locations. The tornado damaged numerous homes along with a few businesses near El Reno. Additionally, intense sub-vortices destroyed crops in numerous fields in the area.
The tornado developed at 6:03 p.m. just northeast of the intersection of Heaston and Reuter roads. Initially, the tornado moved to the southeast at 20 to 25 mph. At 6:09 p.m., the tornado turned to the east, just south of Reno Road between Heaston and Brandley roads. The tornado continued to expand in size just southwest of the El Reno Municipal Air Park, where its speed increased to 30 to 40 mph. As the tornado passed just south of the airport, two satellite tornadoes formed briefly on the west side of the tornado.
At 6:19 p.m. the tornado crossed Highway 81 near Reno Road as it continued to expand in size. There, the tornado abruptly turned to the north, while also accelerating to greater than 50 mph. From 6:24 to 6:26 p.m., the tornado reached its maximum in size and intensity near the intersection of Radio and Reuter roads. The tornado, still very large, slowed down as it approached I-40. From 6:27 to 6:35 the tornado made a loop just north of the interstate while decelerating to less than 10 mph. After 6:35, the tornado moved east once again, and dissipated at 6:42 p.m. near the intersection of I-40 and Banner Road.| |Eight people were killed in the tornado, all in vehicles. This included three severe storm researchers who were killed east of US-81 as the tornado overtook their position. Additionally, several other people were killed while attempting to escape the tornado near Highway 81. Finally, two people were killed along I-40 while waiting for the storm to pass.
The monetary damages were estimated. This tornado was well sampled by two separate mobile research radar teams the University of Oklahoma RaXPol radar, and the Center for Severe Weather Research’s Doppler on Wheels. Both radars captured high temporal and spatial resolution data relatively close to the large tornado. Both radars measured winds in the tornado of more than 200 mph. The RaXPol radar data shows winds of at least 295 mph very close to the surface. These intense winds were present in very small sub-vortices within the larger tornado circulation. An analysis of the high resolution radar data combined with the results of the ground damage survey indicates that none of these intense sub-vortices impacted any structures in rural Canadian County. So despite the measured wind speeds, surveyors could not find any damage that would support a rating higher than EF3 based solely on the damage indicators used with the EF scale.
The maximum tornado width was 2.6 miles. However, the damaging wind swath was much larger, as non-tornadic downdraft winds extended for at least a mile south of the tornado. Given the difficulty of separating this damage from tornadic damage, the OU RaXPol radar was used to help determine the width.
Very large hail fell in El Reno as the large tornado developed to the south. Photos submitted to a local television station showed hail may have measured as large as 6.3 in diameter. Unfortunately, no official measurements were taken, so the 6 diameter hail near Gotebo, OK on May 23, 2011 remains the record largest hailstone officially documented in Oklahoma.
The hail was reported via the NSSL shave project.
One of two satellite tornadoes was observed rotating around the primary El Reno tornado by storm chasers and the RaXPol mobile research radar.
The second of two satellite tornadoes that was observed rotating around the primary El Reno tornado by storm chasers and the RaXPol mobile research radar.
The hail was reported via the NSSL shave project. No damage was reported.
The storm damage survey and Doppler on Wheels mobile radar detected a long-lived anticyclonic tornado southwest of Yukon. Some structural damage was noted along with damage to trees. Damages estimated.
The hail was reported via the NSSL SHAVE project. No damage was reported.
The hail was reported via the NSSL SHAVE project. No damage was reported.
No damage was reported.
No damage was reported.
The hail was reported via the NSSL SHAVE project. No damage was reported.
The hail was reported via the NSSL SHAVE project. No damage was reported.
The hail was reported at Hefner and Council roads.
An relatively long-lived weak tornado began northwest of SW 15th Street and Morgan Road in western Oklahoma City to the southeast of Yukon. The tornado moved just south of east for a little over 1.5 miles and into Oklahoma County. Damage to trees and power lines was noted, as well as very minor structural damage to some homes. Damages estimated.
A tornado moved into Oklahoma County from Canadian County in western Oklahoma City and moved generally east along and near SW 15th Street before dissipating near SW 15th and Meridian Avenue. Buildings, power lines and trees were damaged, including broken windows at a couple of motels along Meridian Avenue. Damage amounts were estimated.
No damage was reported.
A tornado was reported from Spotter Network where a strong radar signal from terminal doppler TOKC was also located. And damage from this tornado would have been indiscernible as this tornado occurred within the damage path of the earlier El Reno EF5 tornado.
Wind damage was widespread across southwest Oklahoma City as the tornadic storm produced several surges of intense winds as it moved across the area. The damage was widespread from County Line Road from SW 29th and SW 44th Streets, southeastward across Will Rogers World Airport to along SW 89th Steet between Portland Avenue and Pennsylvanie Avenue. An outbuilding was destroyed at Western Heights High School near SW 44th Street and Council Road with winds estimated at 95 mph. Winds gusts of 61 knots (70 mph) were measured at 7:05 pm CDT at the Will Rogers Airport (OKC) ASOS with one of these surges, followed by another gust of 62 knots (71 mph) with a second surge at 7:21 pm CDT.
The wind gusts were caused by rear flank downdraft winds near an associated tornadic circulations. Considerable damage occurred to the ASOS, including full removal from static platform. Widespread damage to trees and a few buildings on the Will Rogers World Airport grounds. Damages estimated.
No damage was reported.
No damage was reported.
Another area of widespread wind damage occurred with a surge of wind from the tornadic storm across southwest Oklahoma City, from roughly Portland Avenue and Reno Avenue southeast to near SW 83rd Street and Walker Avenue. The most significant damage occurred near SW 79th Street and Western Avenue where winds estimated at 95 mph uprooted large trees and damaged a service station canopy.
The wind gusts were caused by rear flank downdraft winds near an associated tornadic circulations. Considerable damage occurred to the ASOS, including full removal from static platform. Widespread damage to trees and a few buildings on the Will Rogers World Airport grounds. Damages estimated.
Roof damage was noted to houses along May Avenue from SW 89th Street south to at least SW 96th Street.
An EF-0 tornado traveled from Creekwood Terrace southeast to Keith Drive near SE 54th Street. Minor damage to trees and power lines was noted. Damages estimated.
The hail was reported at interstate 40 and Meridian. No damage was reported.
Storm damage survey indicated a brief EF-1 tornado developed near in the South Lakes Park area near SW 119th Street and Meridian Avenue. Damage to several homes, trees, and power lines and poles occurred. Damages estimated.
Two storm chasers filmed a tornado to the northeast of Tuttle near the Canadian River. The tornado produced no known damage.
Wind damage occurred in and near Tuttle. Damage was reported to barns, trees, and at least one home suffered roof damage.
An area of wind damage occurred through Moore. The most significant damage was roughly from an area near NW 5th Street and Dillon Street to east of Main Street and Eastern Avenue. Roof damage occurred to many homes and two strip malls. Damage occurred also to many trees, a few light stands, and a scoreboard at a junior high school football field. Damage amounts are estimated.
A tornado touched down just west of SW 59th Street and Pennsylvania Avenue in southwest Oklahoma City, and moved east to just southwest of SW 59th Street and Western Avenue. Roof and tree damage occurred with this tornado. Damage amounts are estimated.
Extensive tree damage occurred with several trees snapped. One large tree was also snapped at the base. Damages estimated.
Reports of tunnels flooding in downtown Oklahoma City. Minor damage was reported with no injuries. Damages estimated.
No damage was reported.
Several vehicles were partially submerged in floodwaters. Five individuals seeking shelter in a drainage ditch were swept away and killed. Damage estimated.
No damage was reported.
The wind gust was measured at the NWS forecat office in Norman. Light tree damage was noted. But no significant damage occurred.
No damage was reported.
The hail was reported at mile marker 102 along the H.E. Bailey Turnpike. No damage was reported.
No damage was reported.
No damage was reported.
Nickel to half dollar size hail was reported. No damage was reported.
Numerous vehicles submerged in water along Reno Ave. Damage estimated.
Several individuals were swept under a roadway and killed while seeking shelter in a storm drain. No damage was reported.
No damage was reported.
No damage was reported.
No damage was reported.
The hail fell a half mile north and west of the intersection of southeast 108th St. and Maguire road. No damage was reported.
Numerous roads closed in and around Newcastle. No damage was reported.
Street flooding and vehicles stranded at southeast 29th St. and Sunnylane Rd. Damage estimated.
Flooding reported along 7300 block of Shoreline Dr. No damage was reported.
The hail was reported along highway 39. No damage was reported.
No damage was reported.
Media reports of high water rescue at southwest 86th and Western. No damage or injuries reported.
No damage was reported.
The hail was reported at East Reno and South Henney roads. No damage was reported.
At Ne 10th and N Henney Rd.
No damage was reported.
Water over a bridge on Dobbs Rd. north of NE 93rd St. One fatality occurred when a car was swept off the road in the floodwaters. No other injuries were reported. Damage estimated.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Tornado, Canadian | 2013-05-31 | 67 | Male | Vehicle/Towed Trailer | Direct |
| Tornado, Canadian | 2013-05-31 | 35 | Male | Vehicle/Towed Trailer | Direct |
| Tornado, Canadian | 2013-05-31 | 26 | Female | Vehicle/Towed Trailer | Direct |
| Tornado, Canadian | 2013-05-31 | 0 | Male | Vehicle/Towed Trailer | Direct |
| Tornado, Canadian | 2013-05-31 | 32 | Male | Vehicle/Towed Trailer | Direct |
| Tornado, Canadian | 2013-05-31 | 55 | Male | Vehicle/Towed Trailer | Direct |
| Tornado, Canadian | 2013-05-31 | 24 | Male | Vehicle/Towed Trailer | Direct |
| Tornado, Canadian | 2013-05-31 | 45 | Male | Vehicle/Towed Trailer | Direct |
| Flash Flood, Oklahoma | 2013-05-31 | 21 | Male | Other | Direct |
| Flash Flood, Oklahoma | 2013-05-31 | 3 | Male | Other | Direct |
| Flash Flood, Oklahoma | 2013-05-31 | 0 | Female | Other | Direct |
| Flash Flood, Oklahoma | 2013-05-31 | 3 | Female | Other | Direct |
| Flash Flood, Oklahoma | 2013-05-31 | 4 | Female | Other | Direct |
| Flash Flood, Oklahoma | 2013-05-31 | 34 | Female | Other | Direct |
| Flash Flood, Oklahoma | 2013-05-31 | 34 | Female | Other | Direct |
| Flash Flood, Oklahoma | 2013-05-31 | 7 | Female | Other | Direct |
| Flash Flood, Oklahoma | 2013-05-31 | 4 | Male | Other | Direct |
| Flash Flood, Oklahoma | 2013-05-31 | 8 | Male | Other | Direct |
| Flash Flood, Oklahoma | 2013-05-31 | 33 | Male | Other | Direct |
| Flash Flood, Oklahoma | 2013-05-31 | 4 | Male | Other | Direct |
| Flash Flood, Oklahoma | 2013-06-01 | 65 | Male | Vehicle/Towed Trailer | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2013Every state in 2013This day in weather historyThe tornado archive for Oklahoma, 2013Warnings in Oklahoma, May 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453607, 453608, 453641, 453609, 453610, 453689, 453619, 453611, 453690, 453612, 453682, 543879, 453613, 488183, 488184, 453614, 453691, 453615, 453616, 453617, 453618, 453647, 453648, 453620, 454115, 465027, 453638, 453810, 465050, 465051, 453622, 453621, 465052, 453623, 453644, 465054, 453816, 453624, 453826, 465047, and more.